Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 2, NWS Tucson, AZ

February 13, 20256 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Feb 13, 2025, 1:36 PM MST for 6 counties in Arizona. It took effect at Feb 14, 2025, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 13, 2025, 1:36 PM MST (20:36 UTC)
In effect from
Feb 14, 2025, 12:00 PM MST
Expired
Feb 14, 2025, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 8.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2025-02-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2025-02-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1518 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

065 
WWUS75 KTWC 132036
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
136 PM MST Thu Feb 13 2025

AZZ508-509-141445-
/O.NEW.KTWC.DU.Y.0002.250214T1900Z-250215T0200Z/
/O.NEW.KTWC.WI.Y.0002.250214T1900Z-250215T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Safford, Douglas, Clifton, and Willcox
136 PM MST Thu Feb 13 2025

...BLOWING DUST ADVISORY IN EFFECT FROM NOON TO 7 PM MST FRIDAY...
...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST FRIDAY...

* WHAT...For the Wind Advisory, southwest winds 25 to 30 mph with 
  gusts 40-45 mph. For the Blowing Dust Advisory, visibility between 
  one and three miles in blowing dust. Localized areas in dust prone 
  areas near the Willcox Playa and along Interstate 10 between the 
  Willcox Playa and the Arizona and New Mexico state border may 
  experience one-quarter to one mile visibility in dense blowing 
  dust.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From noon to 7 PM MST Friday.

* IMPACTS...Hazardous driving conditions due to reduced visibility 
  in blowing dust, especially in areas near and east of the Willcox 
  Playa. Gusty winds will blow around unsecured objects. Tree limbs 
  could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ507-511>513-141445-
/O.NEW.KTWC.WI.Y.0002.250214T1900Z-250215T0200Z/
Upper San Pedro River Valley-Galiuro and Pinaleno Mountains-
Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita
Mountains-
Including the cities of Madera Canyon, Sierra Vista, Bisbee,
Mount Graham, Canelo Hills, Benson, and Chiricahua NM
136 PM MST Thu Feb 13 2025

...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts 40-45 mph expected.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, Galiuro and Pinaleno Mountains, and Upper 
  San Pedro River Valley.

* WHEN...From noon to 7 PM MST Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CWR
2 follow-up statements
077 
WWUS75 KTWC 140810
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
110 AM MST Fri Feb 14 2025

AZZ508-509-150200-
/O.CON.KTWC.DU.Y.0002.250214T1900Z-250215T0200Z/
/O.CON.KTWC.WI.Y.0002.250214T1900Z-250215T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Douglas, Clifton, Safford, and Willcox
110 AM MST Fri Feb 14 2025

...BLOWING DUST ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM 
MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS 
EVENING...

* WHAT...For the Wind Advisory, southwest to west winds 25 to 30 mph 
  with gusts 40-45 mph. For the Blowing Dust Advisory, visibility 
  between one and three miles in blowing dust. Localized areas in 
  dust prone areas near the Willcox Playa and along Interstate 10 
  between the Willcox Playa and the Arizona and New Mexico state 
  border may experience one-quarter to one mile visibility in dense 
  blowing dust.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila 
  River Valley.

* WHEN...From noon today to 7 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced visibility. 
  Gusty winds will blow around unsecured objects. Tree limbs could 
  be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with respiratory problems should make preparations to stay 
indoors until the storm passes. Be ready for a sudden drop in 
visibility to near zero. If you encounter blowing dust or blowing 
sand on the roadway or see it approaching, pull off the road as far 
as possible and put your vehicle in park. Turn the lights all the 
way off and keep foot off the brake pedal. Remember, 'Pull Aside, 
Stay Alive'.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AZZ507-511>513-150200-
/O.CON.KTWC.WI.Y.0002.250214T1900Z-250215T0200Z/
Upper San Pedro River Valley-Galiuro and Pinaleno Mountains-
Chiricahua Mountains-Dragoon and Mule and Huachuca and Santa Rita
Mountains-
Including the cities of Sierra Vista, Benson, Canelo Hills,
Bisbee, Chiricahua NM, Mount Graham, and Madera Canyon
110 AM MST Fri Feb 14 2025

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST THIS 
EVENING...

* WHAT...Southwest to west winds 25 to 35 mph with gusts 40-45 mph 
  expected.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, Galiuro and Pinaleno Mountains, and Upper 
  San Pedro River Valley.

* WHEN...From noon today to 7 PM MST this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KJS
232 
WWUS75 KTWC 150157
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
657 PM MST Fri Feb 14 2025

AZZ508-509-150300-
/O.EXP.KTWC.DU.Y.0002.000000T0000Z-250215T0200Z/
/O.EXP.KTWC.WI.Y.0002.000000T0000Z-250215T0200Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Willcox, Douglas, Clifton, and Safford
657 PM MST Fri Feb 14 2025

...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Wind speeds will be breezy at time this evening but below wind
advisory criteria. The threat of blowing dust has also subsided.

$$

AZZ507-511>513-150300-
/O.EXP.KTWC.WI.Y.0002.000000T0000Z-250215T0200Z/
Upper San Pedro River Valley-Galiuro and Pinaleno Mountains-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Mount Graham, 
Chiricahua NM, Bisbee, Canelo Hills, and Madera Canyon
657 PM MST Fri Feb 14 2025

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

Wind speeds will be breezy at times this evening but below wind 
advisory criteria. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 13, 2:11 AM MST, 11 hours 25 minutes earlier.

Area forecast discussion, Feb 13, 2:11 AM MST, 11 hours 25 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
211 AM MST Thu Feb 13 2025

.SYNOPSIS...A weather system will will move through Friday into
early Saturday resulting in more widespread precipitation chances
and breezy conditions.

&&

.DISCUSSION...A weather system will be impacting Southeast Arizona
this Friday to early Saturday.

Key Weather Points:

Wind: Strong gusty winds of 20-25 mph with gusts 30-35 mph on
Friday. Stronger speeds will be east of Tucson, near the New
Mexico state border. Areas of blowing dust will be possible,
especially along the I-10 corridor in Cochise County.

Precipitation: Chances for widespread valley rain showers and
mountain snow, mainly from the Santa Catalinas northeast towards
the White Mountains, on Friday into the late night. Rainfall
accumulations will generally be 0.01 to upwards of 0.25 inches and
1-2 inches of snow on the Sky Islands, above 7,000 feet, and 4-6
inches up near the White Mountains.

Background: Southeast Arizona is under upper level zonal flow that
is bringing cloud cover this morning. There will be a brief
clearing today before the next weather system arrives.

The next weather system will move into the region later tonight
and increase more of the multi layer cloud cover. As the trough
axis gets closer, the pressure gradient will tighten more and
resulting in stronger winds by Friday afternoon. These
southwesterly winds will be blowing 20-25 mph with gusts up to 35
mph. With the ground being very dry and also reflecting on what
occurred on Tuesday, blowing dust will be a concern near the
Willcox Playa.

Soon after, valley rain showers and mountain snow chances will
increase throughout Friday afternoon and into the late evening.
The ensemble models show precipitation amounts on the low end of
the inch ruler due the better dynamics and better moisture will be
north of Tucson. An interesting to note, the ECMWF has been
leaning more wet compared to the GEFS and GEPS. This is due to the
placement of the moisture and the dynamics within the ensemble
models, GEFS and GEPS place it north of Tucson. The shorter term
convective allowing models, such as the HREF, are also jumping on
the low precipitation amount train and the placement of the
dynamics. With that, precipitation amounts will be low and
hopefully enough to get the pavement just wet for a few hours.
Snow levels will drop down to 7,000 feet and briefly to 6,500 feet
by late Friday night. Snow amounts will also be low with the
Sky Islands receiving 1-2 inches and the White Mountains 4-6
inches.

By Saturday morning, the weather system will exit the region with
minor ridging by the Sunday and then more zonal flow through the
mid week. Temperatures will trend warmer and leading to more dry.
Dry and warm again.

&&

.AVIATION...Valid through 14/12Z.
FEW-SCT 8-10 kft and BKN 15-20 kft AGL this morning and into the
early afternoon. Then, lowering SCT-BKN clouds down to 5-8k ft
AGL by the late Thursday afternoon and into early evening. Slight
chances for mountain -SHRA in the White Mountains this afternoon
and evening. SFC winds light and variable this morning and then
becoming SWLY-WLY less than 12 kts through the remainder of the
day. Then returning to light and variable after 14/02Z through the
end of the forecast period. Aviation discussion not updated for
TAF amendments.

&&

.FIRE WEATHER...Today, fairly dry day for most of Southeast
Arizona with the exception for slight chances for precipitation
towards the White Mountains. Chances for precipitation will start
to increase tomorrow as a weather system will track through the
area into early Saturday. Precipitation amounts will still remain
rather light with this next system, generally ranging from a tenth
to quarter inch for Tucson north and northeast. The higher
elevations of northern Graham and Greenlee counties may receive up
to a half inch of water equivalent, with locations above 7000
feet receiving between 4-6 inches of snowfall. Cooler temperatures
and increased moisture will keep min RH values in the 15 to 25
percent range through Saturday. Strong and gusty afternoon winds
are expected with the passage of the Friday weather system, but
min RH values too high for Red Flag concerns. Dry with warmer
temperatures by Sunday and into the new week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Strongman

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 13, 1:36 PM MSTBlowing Dust AdvisoryTWCCochise, Graham, Greenlee29 hr

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.